Volume 11, issue 1 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Hyperbolic graphs of surface groups

Honglin Min

Algebraic & Geometric Topology 11 (2011) 449–476
Abstract

We give a sufficient condition for the fundamental group of a reglued graph of surfaces to be hyperbolic. A reglued graph of surfaces is constructed by cutting a fixed graph of surfaces along the edge surfaces, then regluing by pseudo-Anosov homeomorphisms of the edge surfaces. By carefully choosing the regluing homeomorphism, we construct an example of such a reglued graph of surfaces, whose fundamental group is not abstractly commensurable to any surface-by-free group, ie which is different from all the examples given by Mosher [Proc. Amer. Math. Soc. 125 (1997) 3447–3455].

Keywords
hyperbolic group, pseudo-Anosov homeomorphism, commensurable, surface-by-free group
Mathematical Subject Classification 2000
Primary: 20F67, 20F65
Secondary: 57M07, 20F28
References
Publication
Received: 14 August 2009
Revised: 14 December 2009
Accepted: 23 October 2010
Published: 25 January 2011
Authors
Honglin Min
Department of Mathematics
The Ohio State University
231 West 18th Avenue
Columbus OH 43210
USA